Mostrar el registro sencillo del ítem

dc.contributor.authorBessone, Fernando
dc.contributor.authorFerrari, Antonella
dc.contributor.authorHernandez, Nelia
dc.contributor.authorMendizabal, Manuel
dc.contributor.authorZerega, Alina
dc.contributor.authorTanno, Federico
dc.contributor.authorReggiardo, Maria Virginia
dc.contributor.authorVorobioff, Julio
dc.contributor.authorTanno, Hugo
dc.contributor.authorArrese, Marco
dc.contributor.authorNunes, Vinicius
dc.contributor.authorTagle, Martin
dc.contributor.authorMedina-Cáliz, Inmaculada 
dc.contributor.authorRobles‑Diaz, Mercedes
dc.contributor.authorNiu, Hao
dc.contributor.authorAlvarez-Alvarez, Ismael
dc.contributor.authorStephens, Camilla
dc.contributor.authorLucena-González, María Isabel 
dc.contributor.authorAndrade-Bellido, Raúl Jesús 
dc.date.accessioned2023-04-24T06:39:36Z
dc.date.available2023-04-24T06:39:36Z
dc.date.created2023-04-21
dc.date.issued2022-11-22
dc.identifier.citationBessone, F., Ferrari, A., Hernandez, N., Mendizabal, M., Ridruejo, E., Zerega, A., ... & Andrade, R. J. (2023). Nitrofurantoin-induced liver injury: long-term follow-up in two prospective DILI registries. Archives of Toxicology, 97(2), 593-602.es_ES
dc.identifier.urihttps://hdl.handle.net/10630/26368
dc.description.abstractNitrofurantoin is a synthetic antibiotic that is recommended as first-choice treatment for uncomplicated urinary tract infections. The prescription of this drug has increased dramatically, especially in Latin American countries. We described the demographics, clinical characteristics, biochemical features, and outcome of nitrofurantoin-induced liver injury. We analyzed 23 cases from the Latin American DILI Network (LATINDILI) and the Spanish DILI Registry. Causality was assessed with the RUCAM and RECAM scale. Of the 23 DILI cases included in our series, 96% patients were women, and the mean age of the whole cohort was 61 years. The median time of drug exposure was 175 days (interquartile range [IQR] 96–760), with 11 patients who were prescribed nitrofurantoin for more than six months. Hepatocellular damage was the most frequent pattern of liver injury (83%), and nearly half of the patients had an asymptomatic presentation (52%). Neither death nor liver transplantation was documented in this series. Overall, 65% of the patients (n = 15) presented with positive autoantibody titres. The median time to resolution was 81 days (IQR 57–141), and 15 patients (83%) recovered within six months. Five patients (22%) developed nitrofurantoin-induced autoimmune-like hepatitis (NI-AILH), of whom two were characterized by a persistent increase in transaminases that required immunosuppressive treatment to achieve normalization of liver enzymes. Clinicians who prescribe nitrofurantoin should be aware that patients who had taken nitrofurantoin for a long term may be at risk of developing nitrofurantoin-induced autoimmune-like hepatitis.es_ES
dc.description.sponsorshipOpen Access funding provided thanks to the CRUE-CSIC agreement with Springer Nature. Funding for open access charge: Universidad de Málaga / CBUA. The present study has been supported by grants of the Andalusian Health Service (SAS) (contract number: PI-0310-2018), Instituto de Salud Carlos III co-funded by Fondo Europeo de Desarrollo Regional – FEDER (contract numbers: PI18/00901, PI18/01804, PI21/01248), and Agencia Española del Medicamento. CIBERehd is funded by ISCIII. HN holds a postdoctoral research contract funded by Junta de Andalucia (POSTDOC_21_00780). IAA holds a Sara Borrell research contract from the National Health System, ISCIII (CD20/00083). This article/publication is based upon work from COST Action CA17112, supported by COST (European Cooperation in Science and Technology). www.cost.eues_ES
dc.language.isoenges_ES
dc.publisherSpringer Naturees_ES
dc.rightsinfo:eu-repo/semantics/openAccesses_ES
dc.rights.urihttp://creativecommons.org/licenses/by/4.0/*
dc.subjectToxicologíaes_ES
dc.subjectHepatitises_ES
dc.subjectAntibióticos -- Efectos secundarioses_ES
dc.subject.otherHepatotoxicityes_ES
dc.subject.otherAutoimmune-like hepatitises_ES
dc.subject.otherNitrofurantoines_ES
dc.subject.otherDrug-induced liver injuryes_ES
dc.titleNitrofurantoin‑induced liver injury: long‑term follow‑up in two prospective DILI registrieses_ES
dc.typeinfo:eu-repo/semantics/articlees_ES
dc.centroFacultad de Cienciases_ES
dc.identifier.doihttps://doi.org/10.1007/s00204-022-03419-7
dc.rights.ccAtribución 4.0 Internacional*
dc.type.hasVersioninfo:eu-repo/semantics/publishedVersiones_ES


Ficheros en el ítem

Este ítem aparece en la(s) siguiente(s) colección(ones)

Mostrar el registro sencillo del ítem

Atribución 4.0 Internacional
Excepto si se señala otra cosa, la licencia del ítem se describe como Atribución 4.0 Internacional